Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 22, 2011, 9:52 AM CST for 9 parishes in Louisiana. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2011, 9:52 AM CST (15:52 UTC)
- Expired
- Dec 22, 2011, 10:45 AM CST
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 10:32 AM CST | TSTM WND DMG | 2 Ne Destrehan, LA | AWNING BLOWN ONTO A CAR IN A RESIDENTIAL AREA IN ST. ROSE |
| Dec 22, 10:40 AM CST | TSTM WND DMG | Metairie, LA | POWER LINES DOWNED IN THE BONNABEL AND WEST END AREAS. |
| Dec 22, 10:55 AM CST | MARINE TSTM WIND 51 | Lakefront Airport, LA | LAKEFRONT AIRPORT ASOS RECORDED 44 KNOT OR 51 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 4:36 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS54 KLIX 221552
SVRLIX
LAC051-057-063-071-089-093-095-103-105-221645-
/O.NEW.KLIX.SV.W.0211.111222T1552Z-111222T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 AM CST THU DEC 22 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
HARVEY...AVONDALE...
NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON...
SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1045 AM CST
* AT 952 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES NORTH OF LAPLACE TO RESERVE TO 17 MILES WEST OF DES
ALLEMANDS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
HAMMOND TO RESERVE TO 7 MILES EAST OF THIBODAUX...AND MOVING EAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORCO...NEW SARPY...DESTREHAN...BOUTTE...MADISONVILLE...NEW ORLEANS
ARMSTRONG AIRPORT...WAGGAMAN...ABITA SPRINGS...HARAHAN...BRIDGE
CITY...WESTWEGO...TERRYTOWN...LACOMBE AND GRETNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2973 9079 3018 9064 3032 9061 3056 8992
3024 8987 3025 8998 3030 9000 3035 9007
3038 9020 3020 9041 3017 9042 3007 9038
3003 9017 3005 9000 3009 8993 2997 9001
2985 9003 2982 9007
TIME...MOT...LOC 1552Z 249DEG 35KT 3032 9048 3007 9053
2975 9069
$$
7/ARM1 follow-up statement
263
WWUS54 KLIX 221629
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1029 AM CST THU DEC 22 2011
LAC063-093-221639-
/O.CAN.KLIX.SV.W.0211.000000T0000Z-111222T1645Z/
ST. JAMES LA-LIVINGSTON LA-
1029 AM CST THU DEC 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON AND
EASTERN ST. JAMES PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3024 8988 3025 8998 3030 9000 3035 9007
3038 9020 3020 9041 3015 9042 3007 9038
3003 9017 3005 9000 3009 8993 2997 9001
2985 9003 2982 9008 2977 9051 3040 9037
3056 8992
TIME...MOT...LOC 1629Z 249DEG 35KT 3044 9017 3019 9022
2987 9038
$$
LAC051-057-071-089-095-103-105-221645-
/O.CON.KLIX.SV.W.0211.000000T0000Z-111222T1645Z/
ST. JOHN THE BAPTIST LA-ST. CHARLES LA-ST. TAMMANY LA-ORLEANS LA-
LAFOURCHE LA-JEFFERSON LA-TANGIPAHOA LA-
1029 AM CST THU DEC 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR SOUTHEASTERN TANGIPAHOA...NORTHERN JEFFERSON...NORTH CENTRAL
LAFOURCHE...SOUTHWESTERN ORLEANS...CENTRAL ST. TAMMANY...ST. CHARLES
AND NORTHEASTERN ST. JOHN THE BAPTIST PARISHES...
AT 1029 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISONVILLE TO 13 MILES NORTH OF METAIRIE TO
BOUTTE...OR ALONG A LINE EXTENDING FROM COVINGTON TO 13 MILES NORTH
OF METAIRIE TO 8 MILES SOUTH OF HAHNVILLE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...MANDEVILLE...WAGGAMAN...
ABITA SPRINGS...LAKEFRONT AIRPORT...WESTWEGO...TERRYTOWN...NEW
ORLEANS...MARRERO...LACOMBE...HARVEY...HARAHAN...GRETNA...BRIDGE CITY
AND AVONDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3024 8988 3025 8998 3030 9000 3035 9007
3038 9020 3020 9041 3015 9042 3007 9038
3003 9017 3005 9000 3009 8993 2997 9001
2985 9003 2982 9008 2977 9051 3040 9037
3056 8992
TIME...MOT...LOC 1629Z 249DEG 35KT 3044 9017 3019 9022
2987 9038
$$
7/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 7:47 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 22, 7:47 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 AM CST THU DEC 22 2011
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND MODERATELY
UNSTABLE SOUNDING WITH A PW OF 1.36 INCHES AND AN LI OF -1.7. A
NEAR SATURATED LAYER BETWEEN THE SURFACE AND 825 MB. AS A RESULT
AREAS OF VERY DENSE FOG DEVELOPED ONCE AGAIN OVERNIGHT LAST
NIGHT. WITH A WARM AND VERY MOIST SOUNDING IN PLACE THE HAIL
THREAT SHOULD BE MINIMAL. LIMITED CAPE VALUES OF ONLY 509 J/KG.
MODERATE TO STRONG WINDS VEERING FROM THE SOUTHEAST NEAR THE
SURFACE TO THE SOUTHWEST ALOFT RESULTING IN A HELICITY OF 332
M2/S2.
GP
&&
.PREV DISCUSSION... /ISSUED 359 AM CST THU DEC 22 2011/
SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER THE WESTERN GULF JUST OFF THE
COAST OF TEXAS. A WARM FRONT EXTENDS FROM THE LOW NORTHEASTWARD
THROUGH SOUTHEAST LOUISIANA AND INTO CENTRAL ALABAMA WHERE IT
JOINS A STATIONARY FRONT THAT EXTENDS TO ANOTHER LOW CENTERED OVER
MAINE.
A LARGE AREA OF SHOWERS AND EMBEDDED ELEVATED THUNDERSTORMS ARE
LOCATED TO THE NORTH AND NORTHEAST OF THE SURFACE LOW. THESE
SHOWERS AND THUNDERSTORMS ARE ON THE COLD SIDE OF THE WARM FRONT
AND ARE ASSOCIATED WITH ISENTROPIC LIFT OVER THE FRONTAL
BOUNDARY.
SHORT TERM...
THE SURFACE LOW OVER THE WESTERN GULF IS EXPECTED TO MOVE QUICKLY
NORTHEASTWARD TODAY IN RESPONSE TO A FAST MOVING UPPER SHORT WAVE.
THE LOW SHOULD MOVE THROUGH THE LOCAL FORECAST AREA DURING THE
MORNING HOURS...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. HAVE BUMPED POPS UP TO 100 PERCENT ACROSS MOST
OF THE AREA. REMEMBER THAT 100 PERCENT POPS DO NOT INDICATE THE
DURATION OF THE RAINFALL OR THE AMOUNT OF THE RAINFALL. MOST
RAINFALL WILL OCCUR ALONG AND BEHIND THE FRONT...AND I/VE TRIED TO
CAPTURE THAT TREND WITH DETAILED WEATHER GRIDS FOR THE FIRST 12
HOURS OF THE FORECAST.
STILL LOOKS LIKE THERE MIGHT BE A NARROW WINDOW OF TIME DURING
WHICH A FEW THUNDERSTORMS COULD BECOME STRONG TO MARGINALLY
SEVERE. AS THE LOW PASSES THROUGH THE REGION...ROUGHLY THE
SOUTHEASTERN HALF OF THE AREA WILL REMAIN IN THE WARM SECTOR WHERE
THUNDERSTORMS CAN BECOME SURFACE BASED. WE SHOULD HAVE PLENTY OF
MOISTURE WITH STRONG ONSHORE FLOW BRING HIGHER DEWPOINTS INTO THE
REGION. ADDITIONALLY...THE RIGHT ENTRANCE REGION OF A 100+ KT UPPER
JET STREAK SHOULD BE PASSING OVER THE AREA...WHICH WILL PROVIDE
PLENTY OF LIFT AS WELL. THE LIMITING FACTOR STILL LOOKS TO BE
THE PRESENCE OF ONLY MARGINAL INSTABILITY. CAPE VALUES STILL
FORECAST TO PEAK IN THE 500 TO 700 J/KG RANGE ACROSS MOST OF THE
AREA AND LI VALUES ARE ONLY SLIGHTLY NEGATIVE BOTTOMING OUT AROUND
-2.
THE STRONG ASCENT...AMPLE MOISTURE AND ADDED FRONTAL FORCING
SHOULD STILL ALLOW FOR THE DEVELOPMENT OF SQUALL LINE...OR AT LEAST
SOME SHORT LINE SEGMENTS...ALONG THE FRONT. THE BEST FORCING AND
INSTABILITY LOOK TO BE A BIT MORE REMOVED TO THE EAST AND
NORTHEAST OF THE LOCAL AREA. HOWEVER...ONE OR TWO STRONG TO SEVERE
STORMS CAN/T BE RULED OUT AND SPC CONTINUES TO INDICATE A SLIGHT
RISK OF SEVERE WEATHER ACROSS MUCH OF THE AREA. IT STILL LOOKS
LIKE THE AREA OF HIGHEST RISK WILL BE GENERALLY EAST OF THE
INTERSTATE 55 CORRIDOR.
AS FOR TIMING...BIGGEST THREAT SHOULD BE DURING THE MORNING HOURS
AS THE LOW PASSES THROUGH THE REGION. BY MID AFTERNOON...THE LOW
IS FORECAST TO BE OVER ALABAMA WITH A TRAILING COLD FRONT
EXTENDING SOUTHWESTWARD MOVING INTO THE COASTAL WATERS. ONCE THE
FRONT HAS PASSED THROUGH THE REGION...THE THREAT OF SEVERE WEATHER
WILL END.
THE MAIN THREAT FROM ANY STRONG/SEVERE THUNDERSTORMS WILL BE
STRONG/DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH STRONG
SOUTHERLY/SOUTHEASTERLY FLOW AT THE SURFACE TRANSITIONING TO
STRONG SOUTHWESTERLY FLOW ALOFT...STORM RELATIVE HELICITY WILL BE
NEARING 200 M2/S2. WITH THAT SAID AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.
BEHIND THE FRONT...COLDER AND DRIER AIR WILL MOVE INTO THE
REGION...BRINGING MORE SEASONABLE TEMPERATURES BACK TO THE AREA.
LONG TERM...
WITH AN ELONGATED TROUGH EXTENDING BACK INTO THE SOUTHWESTERN
CONUS TOWARD A SLOWLY MOVING UPPER LOW...THE LOCAL AREA WILL REMAIN
UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWESTERLY FLOW. THIS WILL
CONTINUE TO RESULT IN HIGH CLOUDS STREAMING THROUGH THE AREA...SO
WE/RE NOT EXPECTING TOTAL CLEARING BEHIND THE FRONT. SHOULD KEEP
SCT TO BKN HIGH LEVEL CLOUDS.
THE UPPER LOW WILL BEGIN TO EJECT OUT OF THE SOUTHWESTERN CONUS
LATE FRIDAY NIGHT AND INTO SATURDAY. THIS SHOULD INDUCE THE
DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE WESTERN GULF SIMILAR
TO TODAY/S SYSTEM. THIS LOW IS EXPECTED TO TAKE A MORE SOUTHERLY
TRACK COMPARED TO TODAY/S LOW...HOWEVER. WITH THAT SAID...IT DOES
NOT LOOK LIKE THE WARM FRONT/WARM SECTOR WILL MOVE FAR ENOUGH
NORTH TO RESULT IN ANY THUNDERSTORMS ACROSS THE AREA. WE SHOULD
STILL SEE A VERY LARGE AREA OF ISENTROPIC LIFT RESULTING IN
NUMEROUS RAIN SHOWERS SATURDAY NIGHT.
SHOWERS WILL LIKELY LINGER INTO THE SUNDAY MORNING HOURS...BUT
SHOULD TAPER OFF FROM WEST TO EAST LATE IN THE MORNING AND DURING
THE EARLY AFTERNOON. ANOTHER SHORT WAVE PASSES THROUGH THE AREA ON
TUESDAY...BUT WILL HAVE NO MOISTURE TO WORK WITH...SO NO MENTION
OF SHOWERS OR THUNDERSTORMS WITH THAT SYSTEM.
AVIATION...
WARM FRONT MOVING NORTH OF THE LAST TWO SITES...BTR AND MCB.
VISIBILITY HAS IMPROVED ABOVE AT LEAST 1SM THUS FAR AND PREVAILING
VIS BELOW A 1/4SM MAY BE LIMITED TO NORTH OF THE FRONT. CONDITIONS
WILL IMPROVE TO IFR CONDITIONS WITH ASCENDING CEILING THROUGH MID
MORNING WITH AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. A
SURFACE LOW AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON. MVFR TO VFR CONDITIONS WILL
GENERALLY PREVAIL BY THE LATE AFTERNOON AND EARLY EVENING HOURS.
MARINE...
AREAS OF DENSE FOG HAVE SHROUDED OVER THE NEAR SHORE WATERS AND
TIDAL LAKES THIS MORNING BUT SHOULD LIFT SOUTHERLY FLOW
STRENGTHENING. ONSHORE FLOW WILL CONTINUE TO INCREASE TODAY AS LOW
PRESSURE ON BOUNDARY MOVES THROUGH REGION. FRONT WILL MOVE THROUGH
THE REGION TONIGHT WITH NORTH AND NORTHEAST FLOW SPREADING OVER THE
AREA. NORTHEAST WINDS WILL PERSIST OVER COASTAL WATERS THROUGH THE
WEEKEND...AND MAY BE BRISK AS THE PRESSURE GRADIENT WILL REMAIN
TIGHT FRIDAY THROUGH SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 41 60 40 / 100 10 10 10
BTR 66 46 63 43 / 100 10 10 10
ASD 71 45 63 45 / 100 10 10 10
MSY 71 47 63 47 / 100 10 10 10
GPT 72 46 64 46 / 100 20 10 10
PQL 74 46 64 44 / 100 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 22, 4:55 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 AM CST THU DEC 22 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 455 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AS A SURFACE LOW AND COLD FRONT MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE STRONG AND DAMAGING WINDS ASSOCIATED WITH BOWING LINE SEGMENTS. HOWEVER...ONE OR TWO WEAK AND SHORT LIVED TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL ADVANCE FROM WEST TO EAST DURING THE MORNING HOURS AND WILL THEN TAPER OFF AS THE FRONT PASSES THROUGH THE REGION DURING THE LATE MORNING AND EARLY AFTERNOON. STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE COLD FRONT WILL PRODUCE HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY. AN EXERCISE CAUTION STATEMENT IS IN EFFECT FOR THE TIDAL LAKES AND THE MISSISSIPPI SOUND THROUGH 6 PM CST. FOR THE REMAINDER OF THE GULF WATERS...INCLUDING CHANDELEUR AND BRETON SOUNDS...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 6 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE COASTAL WATERS FRIDAY THROUGH MONDAY. EXERCISE CAUTION STATEMENTS WILL LIKELY BE NECESSARY. WINDS MAY BRIEFLY RISE TO ADVISORY CRITERIA ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY. 95/DM
In the hours before
Special weather statement, Dec 22, 6:53 AM CST, 2 hours 59 minutes before
LAZ034-035-MSZ068-221400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 653 AM CST THU DEC 22 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 648 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 48 MILES NORTHWEST OF LIBERTY TO 17 MILES WEST OF BREAUX BRIDGE...MOVING NORTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA...LOTTIE AND WOODVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Dec 22, 7:25 AM CST, 2 hours 27 minutes before
LAZ034>036-046>049-056-221445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 AM CST THU DEC 22 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ASCENSION PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH... AT 718 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES SOUTHWEST OF NEW ROADS TO 67 MILES WEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS LINE ARE DEVELOPING RAPIDLY THIS MORNING AND COULD CAUSE STRONG WINDS GUSTS TO 45 MPH AS WELL. MONITOR YOUR LOCAL WEATHER MEDIA OUTLETS IN CASE WARNINGS ARE ISSUED FOR ANY OF THIS ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 22, 8:37 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CST THU DEC 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG CLINTON 30.86N 91.01W
12/22/2011 EAST FELICIANA LA LAW ENFORCEMENT
SEVERAL POWER LINES DOWN IN CLINTON.
&&
FREVITTEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:47 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Dec 22, 7:38 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 52 min |
| Dec 22, 8:28 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 36 min |
| Dec 22, 8:57 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Livingston, Saint James and 2 more | 63 min |
| Dec 22, 9:07 AM CST | Special Marine Warning | LIX | 113 min | |
| Dec 22, 9:07 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more | 53 min |
| Dec 22, 9:14 AM CST | Special Marine Warning | LIX | 31 min | |
| Dec 22, 9:56 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 22, 10:08 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 22 min |
| Dec 22, 10:10 AM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Terrebonne | 15 min |
| Dec 22, 10:43 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 22, 10:57 AM CST | Special Marine Warning | LIX | 33 min | |
| Dec 22, 11:04 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 40 min |
| Dec 22, 11:30 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 22, 1:24 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.